Alert archive / Louisiana / Flash Flood Warnings in 2010
Flash Flood Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 18, 2010, 8:47 AM CDT for 4 parishes in Louisiana. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2010, 8:47 AM CDT (13:47 UTC)
- Expired
- Aug 18, 2010, 10:45 AM CDT
- In force
- 118 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA, West Baton Rouge Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1035 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 8:08 AM CDT, 39 minutes earlier.
Area forecast discussion, Aug 18, 8:08 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
808 AM CDT WED AUG 18 2010
.UPDATE...
.SOUNDING DISCUSSION...
THE ATMOSPHERE REMAINS SATURATED BELOW 550 MB...PRECIPITABLE WATER
VALUE IS 2.46 INCHES. TROPICAL MOISTURE REMAINS IN THE AREA AS THE
REMNANT OF TROPICAL DEPRESSION FIVE CONTINUES TO MOVE NORTHWARD.
SHOWERS AND THUNDERSTORMS ARE OCCURRING AND ARE EXPECTED TO
CONTINUE THROUGHOUT THE DAY WITH HEAVY RAINFALL BEING THE PRIMARY
THREAT. WINDS ARE OUT OF THE SOUTHWEST UP TO THE MID LEVELS...GOES
CALM THEN SHIFTS TO OUT OF THE NORTHEAST IN THE UPPER LEVELS.
&&
.PREV DISCUSSION... /ISSUED 438 AM CDT WED AUG 18 2010/
SYNOPSIS...
REMNANT MID LEVEL LOW PRESSURE AREA/VORT MAX FROM TROPICAL
DEPRESSION FIVE...CURRENTLY OVER EAST CENTRAL/SOUTH CENTRAL
LOUISIANA...WILL CONTINUE TO CAUSE HEAVY RAIN AND LOCALIZED
FLOODING PROBLEMS TODAY...POSSIBLY STARTING BEFORE SUNRISE OVER
AREAS TO THE WEST AND NORTHWEST OF BATON ROUGE AS RADAR SHOWS AN
AREA OF VERY HEAVY RAINFALL APPROACHING FROM THE WEST. A RIDGE OF
HIGH PRESSURE AT THE SURFACE AND ALOFT IS ANALYZED ACROSS THE
EASTERN GULF COAST AREA.
SHORT TERM...
THE MAIN FORECAST PROBLEM WILL BE THE FORECAST POSITION OF THE
REMNANT LOW/VORT MAX AND THE DEEP TROPICAL MOISTURE ASSOCIATED
WITH IT. THE MODELS ARE IN FAIR AGREEMENT...AND AM GENERALLY
FOLLOWING A BLEND OF THE GFS AND ECMWF TODAY WITH THE MID LEVEL
FEATURE ONLY DRIFTING NORTHEAST THROUGH THE DAY. THIS IS NOT GOOD
FOR EAST CENTRAL LOUISIANA AROUND BATON ROUGE INTO SOUTHWEST
MISSISSIPPI WHERE THE GROUND IS ALREADY QUITE SATURATED FROM THE
VERY HEAVY RAINS THAT FELL YESTERDAY...AND IN OTHER AREAS OVER THE
LAST WEEK OR SO. THE FLASH FLOOD WATCH WILL REMAIN INTACT UNTIL
7 PM TODAY ACROSS ABOUT THE NORTHWEST HALF OF THE FORECAST
AREA...BUT THE WATCH HAS BEEN CANCELLED FOR THE AREA ALONG AND
EAST OF INTERSTATE 59...AND EAST AND SOUTH OF LAKE PONTCHARTRAIN
INCLUDING METRO NEW ORLEANS. LOCALLY HEAVY RAINFALL IS STILL
POSSIBLE WHERE THE WATCH HAS BEEN CANCELLED...BUT THE THREAT OF
FLASH FLOODING APPEARS QUITE A BIT LOWER IN THIS AREA DUE TO THE
HIGH PRESSURE RIDGE TO THE EAST.
STAYING WITH A BLEND OF THE GFS AND ECMWF TONIGHT AND
THURSDAY...THE MID LEVEL LOW/SHEAR AXIS WILL PERSIST OVER THE
AREA...IN FACT IT MAY DRIFT BACK SOUTHEAST ACROSS SOUTHWEST
MISSISSIPPI AND EAST CENTRAL/SOUTH CENTRAL LOUISIANA ON THURSDAY.
HAVE INCREASED THE CHANCE OF SHOWERS AND THUNDERSTORMS TO 70
PERCENT ON THURSDAY ACROSS MOST OF THE AREA AND ADDED MENTION OF
LOCALLY HEAVY RAINFALL SINCE THERE MAY BE SLOW MOVING
BANDS/CLUSTERS OF HEAVY RAINFALL ONCE AGAIN. THE FLASH FLOOD WATCH
MAY HAVE TO BE EXTENDED INTO TONIGHT AND/OR THURSDAY...BUT WILL
LET THE DAY SHIFT MAKE THE CALL ON THAT.
ON FRIDAY...IT APPEARS THE MID LEVEL VORT MAX/SHEAR AXIS SHOULD GET
NUDGED BACK NORTH/NORTHEAST ACROSS SOUTHERN/CENTRAL MISSISSIPPI AS
HIGH PRESSURE TO THE SOUTH AND EAST EXPANDS SLIGHTLY. DEEP
TROPICAL MOISTURE IS STILL EXPECTED TO BRING SCATTERED...MORE
DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST
AREA...BUT NOT AS NUMEROUS AS TODAY AND THURSDAY. SLIGHTLY MORE
SUNSHINE WILL ALLOW TEMPERATURES TO BE SLIGHTLY WARMER WITH HEAT
INDICES LIKELY BREAKING THE 105 DEGREE MARK ONCE AGAIN.
22/TD
LONG TERM...
BY SATURDAY...A WEAK FRONTAL BOUNDARY SHOULD BE DRAPED ACROSS THE
GULF SOUTH. THIS WILL RESULT IN INCREASED CLOUD COVER AND A FOCUS
FOR CONVECTION. WILL CONTINUE TO CARRY CHANCE POPS THROUGH THE
PERIOD...THOUGH THESE MAY NEED TO BE NUDGED UPWARD IN SOME AREAS AS
THE EVENTUAL LOCATION OF THE BOUNDARY BECOMES A BIT CLEARER.
BOTH THE GFS AND ECMWF ARE BEGINNING TO SHOW CYCLOGENESIS ON THE
TAIL END OF THE FRONTAL BOUNDARY...A LA REMNANTS OF TD5 TAKE 2.
HOWEVER...THEY VARY SIGNIFICANTLY ON THE LOCATION AND STRENGTH OF
THIS CYCLOGENESIS. THE GFS INDICATES A WEAK CLOSED CIRCULATION JUST
SOUTH OF PENSACOLA OVER THE NORTHERN GULF BY MONDAY AFTERNOON. IN
CONTRAST...THE ECMWF FORECASTS A WEAKER OPEN WAVE OVER EASTERN TEXAS
AT THE SAME TIME. IN EITHER CASE...IT COULD MEAN ADDITIONAL ELEVATED
POPS FOR THE REGION. DUE TO THE UNCERTAINTIES...WILL CONTINUE TO
CARRY ONLY CHANCE POPS AND WILL CONTINUE TO REFINE THE DETAILS AS
MODEL GUIDANCE COMES INTO BETTER AGREEMENT.
95/DM
AVIATION...
AS THE REMNANTS OF TD5 CONTINUE TO MOVE AWAY FROM THE AREA...SHRA
WILL CONTINUE TO DIMINISH OVERNIGHT..WITH VFR CONDITIONS PREVAILING
AT MOST SITES. EXPECT DEVELOPMENT OF SCT TO NUM SHRA/TSRA DURING THE
AFTERNOON HOURS WEDNESDAY...AND HAVE INCLUDED EITHER VCSH/VCTS OR
EVEN PREVAILING SHRA/TSRA AT ALL SITES AFTER 18Z.
95/DM
MARINE...
HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE NORTHERN GULF OF MEXICO
TODAY AND TONIGHT...ALLOWING FOR DIMINISHING WINDS AND SEAS. THIS
HIGH WILL BECOME FIRMLY ENTRENCHED BY TOMORROW AND WILL DOMINATE
THE COASTAL WATERS THROUGH THE WEEKEND. LIGHT WEST AND SOUTHWEST
WINDS ALONG WITH SEAS OF 1 TO 3 FEET ARE EXPECTED AS THIS HIGH
PRESSURE SYSTEM SETTLES IN. HOWEVER...ANOTHER WEAK FRONTAL
BOUNDARY IS EXPECTED TO STALL ALONG THE COAST EARLY NEXT WEEK.
THERE IS THE POTENTIAL THAT A WEAK AREA OF LOW PRESSURE COULD FORM
ALONG THE FRONT NEXT MONDAY AND TUESDAY.
32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 88 74 88 73 / 80 50 70 30
BTR 91 77 90 75 / 80 50 70 30
ASD 90 78 91 75 / 70 40 70 30
MSY 90 78 90 77 / 70 40 70 40
GPT 92 79 92 77 / 60 40 70 40
PQL 92 77 91 75 / 60 30 70 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ034>039-
046>050-056>058.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ068>071.
GM...NONE.
&&Hazardous weather outlook, Aug 18, 3:07 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 307 AM CDT WED AUG 18 2010 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-190815- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 307 AM CDT WED AUG 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...HEAVY RAIN AND FLOODING... THE REMNANTS OF TROPICAL DEPRESSION FIVE AND ASSOCIATED DEEP TROPICAL MOISTURE WILL REMAIN ACROSS EAST CENTRAL AND SOUTH CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI TODAY. SHOWERS AND THUNDERSTORMS WITH PERIODS OF HEAVY RAIN ARE EXPECTED IN THESE AREAS TODAY WHICH MAY RESULT IN LOCALIZED FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS DEEPER TROPICAL MOISTURE WILL LINGER OVER THE REGION. LOCALLY HEAVY RAINFALL IS POSSIBLE. SCATTERED...MORE TYPICAL AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH TUESDAY BUT WILL NOT BE AS WIDESPREAD AS TODAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 22/TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:19 PM CDT | Flash Flood Warning | LIX | Pointe Coupee, West Feliciana | 3 hr |
| Aug 18, 8:22 AM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more | 113 min |
| Aug 18, 9:02 AM CDT | Areal Flood Advisory | LIX | Pointe Coupee, West Feliciana | 118 min |
| Aug 18, 9:44 AM CDT | Flash Flood Warning | LIX | Pointe Coupee, West Feliciana | 3 hr |
| Aug 18, 11:20 AM CDT | Areal Flood Advisory | LIX | East Feliciana, Saint Helena, West Feliciana | 115 min |
| Aug 18, 12:31 PM CDT | Flash Flood Warning | LIX | Pointe Coupee, West Feliciana | 3 hr |
| Aug 18, 3:37 PM CDT | Areal Flood Advisory | LIX | Pointe Coupee, West Feliciana | 113 min |
Nearby
Flash Flood Warnings in Louisiana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.